Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Jan 7, 2014, 2:20 PM CST for 11 counties in Alabama. It took effect at Jan 8, 2014, 12:00 PM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2014, 2:20 PM CST (20:20 UTC)
- In effect from
- Jan 8, 2014, 12:00 PM CST
- Expired
- Jan 8, 2014, 3:56 AM CST
- In force
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- -102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
550 WWUS84 KHUN 072020 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 220 PM CST TUE JAN 7 2014 ALZ001>010-016-081200- /O.NEW.KHUN.FW.W.0001.140108T1800Z-140108T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 220 PM CST TUE JAN 7 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM CST WEDNESDAY FOR LOW HUMIDITY FOR ALL OF NORTH ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 5 PM CST WEDNESDAY. * AFFECTED AREA... LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL... JACKSON...DEKALB...AND CULLMAN COUNTIES. * TIMING...NOON TO 5 PM CST WEDNESDAY. * RELATIVE HUMIDITY...LOWERING TO AROUND 20 TO 25 PERCENT ON WEDNESDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && $$ TT
1 follow-up statement
771 WWUS84 KHUN 080956 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 356 AM CST WED JAN 8 2014 ALZ001>010-016-081100- /O.CAN.KHUN.FW.W.0001.140108T1800Z-140108T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 356 AM CST WED JAN 8 2014 ...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY ACROSS NORTHERN ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE RED FLAG WARNING. THE RETURN OF SOUTHERLY WINDS AND NEW MODEL OUTPUT HAS TRENDED WITH HIGHER RELATIVE HUMIDITY VALUES THIS AFTERNOON ACROSS NORTHERN ALABAMA. GIVEN THIS TREND...WE HAVE OPTED TO CANCEL THE RED FLAG WARNING THAT WAS IN EFFECT FOR ALL OF NORTHERN ALABAMA THIS AFTERNOON. $$ RSB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Jan 7, 1:57 PM CST, 23 minutes earlier.
Area forecast discussion, Jan 7, 1:57 PM CST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 157 PM CST TUE JAN 7 2014 .DISCUSSION... WILL GO WITH A BLEND OF NAM/GFS/ECMWF FOR THIS FCST PACKAGE. TEMPS ARND THE CWA WERE ARND 20 WITH DEWPOINTS APPROACHING ZERO. WINDS WERE GENERALLY LIGHT WITH WIND CHILLS IN THE MID TO UPPER TEENS. AT THE SFC A LARGE ARCTIC HIGH WAS CENTERED OVER THE SERN US. MAINLY ZONAL FLOW IN THE MID LAYERS OF THE ATMOSPHERE WAS OVER THE TN VALLEY. TONIGHT AND WEDNESDAY...MODELS WERE KEEPING THIS PERIOD DRY ALONG WITH A WARMING TREND AS THE ARCTIC HIGH MOVES EAST OF THE CWA. ALSO MODEL SOUNDINGS/TIME SECTIONS WERE SHOWING VERY LIMITED MOISTURE. THURSDAY...A VERY WEAK DISTURBANCE MAY KICK OFF SOME LIGHT RAIN ESPECIALLY THURSDAY NIGHT. HOWEVER WOULD NOT BE SURPRISED IF MOST LOCATIONS WILL REMAIN DRY. FRIDAY...A STRONGER UPPER TROF IS PROGGED TO EFFECT THE TN VALLEY BY FRIDAY WITH A BETTER CHC OF RAIN BY...ESPECIALLY BY FRIDAY NIGHT. SINCE INSTABILITIES LOOK VERY WEAK...ALONG WITH A FAIRLY STRONG CAP...WILL NOT MENTION THUNDER ATTM. SATURDAY/SUNDAY...NOT REAL CONFIDENT WITH THIS TIMEFRAME. ECMWF AND GFS BOTH SHOWS A CDFNT PUSHING ACROSS THE CWA BY SATURDAY EVENING. THE CHC OF PCPN SHOULD END MAINLY BEGINNING LATE SATURDAY NIGHT AND INTO SUNDAY MRNG. HOWEVER GFS BRINGS A SFC WAVE/UPPER SHORT WAVE ACROSS THE CWA BY SUNDAY AFTN/NIGHT WITH MORE PCPN...WHILE THE ECMWF KEEPS THIS PERIOD DRY. AGAIN INSTABILITIES LOOKS WEAK BUT WILL MENTION A SLIGHT CHC OF THUNDER ON SATURDAY MRNG/AFTN DUE TO TEMPS IN THE MID 60S/DEWPOINTS MAYBE REACHING THE MID 50S AND ANY DAYTIME HEATING. NO SVR WX IS EXPECTED ATTM AND ALL PCPN WILL BE LIQUID. MONDAY/TUESDAY...FOR NOW WILL LEAN MORE WITH THE GFS AND KEEP THIS PERIOD DRY. ECMWF HINTS AT MORE RAIN AS ANOTHER UPPER TROF/CDFNT IS PROGGED TO EFFECT THE CWA ON TUESDAY. 07 && .AVIATION... /ISSUED 1130 AM CST TUE JAN 7 2014/ FOR 18Z TAFS...VFR CONDITIONS WILL CONTINUE AT BOTH HSV AND MSL THROUGHOUT THE FORECAST PERIOD. TT && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 14 40 25 50 / 0 0 10 10 SHOALS 15 41 26 51 / 0 0 10 10 VINEMONT 13 38 25 49 / 0 0 10 10 FAYETTEVILLE 12 38 23 48 / 0 0 10 10 ALBERTVILLE 16 40 26 49 / 0 0 10 10 FORT PAYNE 11 39 24 48 / 0 0 10 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 7, 1:01 PM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 101 PM CST TUE JAN 7 2014 ALZ001>010-016-TNZ076-096-097-081100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 101 PM CST TUE JAN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... WEATHER CONDITIONS WILL CHANGE RAPIDLY BY THE END OF THE WEEK AS A WARMER AND MORE UNSTABLE AIRMASS RETURNS TO THE AREA AHEAD OF ANOTHER COLD FRONT. THERE IS CHANCE OF THUNDERSTORMS FOR ALL AREAS BY SATURDAY BEFORE THE COLD FRONT PUSHES EASTWARD. BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREATS WITH THE STORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. TT
Nearby
Red Flag Warnings in Alabama, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.